MAUDE Adverse Event Report: ARTHREX, INC. SUTURESNARE, 90 DEGREE STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SUTURESNARE, 90 DEGREE STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-6060-90
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The evaluation of the returned device revealed that the nitinol wire at the distal tip is broken off.Complaints event is typically caused by use of excessive force and/or prying/leveraging with the tip fully exposed on the device during use.Device history record review revealed nothing relevant to this event.This is the second complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a knee arthroscopy procedure, the surgeon was attempting to use a 90° suture snare.The surgeon caught suture with the suture snare and pulled strongly.The tip of the wire broke off into the patient and was not able to be retrieved.

Brand Name
SUTURESNARE, 90 DEGREE STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6522508
Report Number1220246-2017-00148
Device Sequence Number13636925
Product Code LXH
UDI-Device Identifier00888867204638
UDI-Public00888867204638
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 04/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Catalogue NumberAR-6060-90
Device Lot Number10058627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2017
Initial Report FDA Received Date04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;